MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630222B1
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of the event notification, questions were submitted to obtain clarification.This medwatch report is being filed based on the information and image received on (b)(6) 2022.The complaint device was not returned at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu), warnings, "prior to use, inspect for damage.If damaged, do not use." the customer supplied image presented polymer jacket separation damage at the distal tip region.At this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
It was reported that the tip of guide wire had no support force.The device is expected to be returned before (b)(6).There were no patient complications reported.What was the patient condition following procedure? stable.Event resolved? yes.Additional information and an image of the device were provided on (b)(6) 2022: it possibly be that the coating of the tip of guidewire fell off during the use of the guide wire, resulting in poor or no support force of the guide wire head end.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each hydro gw stf std s 150-035; returned loaded into the dispenser assembly and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 153.7 cm and a finished diameter of.03245" to.03365".The specimen presented skive/cut damage in a proximal to distal orientation located 22.1 cm to 47 cm from the distal tip, exposing approximately 18.5 cm of the metallic core wire.The specimen also presented the skived/cut polymer jacket material being displaced distally over itself for 2 cm at the distal tip.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Based on the information provided and the evidence presented, it appeared that clinical / handling factors have contributed to the event as reported.As noted in the device instructions for use (dfu) warnings: - do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.As indicated in device instructions for use, precautions: - the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.- due to variations of certain catheter tip inner diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
It was reported that the tip of guide wire had no support force.The device is expected to be returned before sep.21st.There were no patient complications reported.What was the patient condition following procedure? stable event resolved? yes.The following questions were sent to obtain clarification: 1.Please explain what is meant by "no support force.".2.Is there an image of the reported damage/ deficiency? additional information and an image of the device were provided on september 9, 2022: it possibly be that the coating of the tip of guidewire fell off during the use of the guide wire, resulting in poor or no support force of the guide wire head end.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key15462526
Report Number2126666-2022-00037
Device Sequence Number6757972
Product Code EYA
UDI-Device Identifier08714729755326
UDI-Public08714729755326
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberM006630222B1
Device Catalogue Number630-222B
Device Lot Number6401323
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight50 KG